Medicines That May Cause Vaginal Symptoms
Many prescription and nonprescription medicines can cause
vaginal symptoms. A few examples are:
- Birth control
- Hormone therapy.
- Chemotherapy for
- Vaginal sprays, douches, and spermicides.
Vaginal symptoms may clear up on their own once you stop taking a
medicine. A yeast infection can be treated with a vaginal cream, tablet, or
If you think your vaginal symptoms may be caused by a
- Call the doctor who prescribed the medicine to
determine whether you should stop taking it or take a different one. An
appointment may not be necessary.
- If you are taking a
nonprescription medicine, stop taking it. Call your doctor if you feel you need
to continue taking the medicine.
|By: ||Healthwise Staff ||Last Revised: September 6, 2011|
|Medical Review: ||William H. Blahd, Jr., MD, FACEP - Emergency Medicine|
H. Michael O'Connor, MD - Emergency Medicine
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.